MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts to retrieve additional information from the customer are in progress.During device evaluation at olympus, it was found the basket was broken.The device was returned without the control grip connected to the main body and there was no protective plate.There was a kink near the distal end of the device.The protective cap was not covering the distal end and the coating where the v marking was located appeared to be coming off.Functional check was unable to be completed due to the control grip being disconnected.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
The customer reported the single use retrieval basket broke.The issue occurred when the basket was placed into the duct to retrieve stones during a therapeutic procedure.The basket could not be removed due to the stones so the basket was connected to the emergency handle, which was when the basket broke.The basket was then removed.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number-2429304-2024-00118.This supplemental report is being submitted to provide corrected data.A correction was made to b1, b2, h1, h6 and h10 in addition.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, it was determined that due to various factors such as the size, hardness or shape of the calculus, the basket could not be retracted.The use of emergency handles likely placed a load on the handle or basket section, causing the handle or basket section to break.However, the root cause of the event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿before use, thoroughly review the method of use for this instrument, the mechanical lithotriptor (bml-110a-1), and the bml handle v (maj-441) in accordance with the instruction manuals.Using the instrument without learning such information could cause patient injury.¿ ¿determine to use this instrument in preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation from an expert¿s viewpoint.If large, rigid or many stones are retrieved by this instrument, the basket with stones engaged may not be removed from the body cavity.¿ ¿use this instrument with a hospitalization plan ready and the understanding that, if the stone is too hard to be crushed by the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441), the instrument may become irreversibly damaged and open surgery may have to take place to remove the stone.¿ ¿if the distal end cannot be removed from the body, refer to chapter 11, ¿emergency treatment¿, and perform open surgery or possible treatments, such as crushing the stone by using the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441) in combination with the instrument.¿ ¿when the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope's bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the sheath may stretch and the resistance in operating the handle may increase.Also, the stone may not be retrieved, and/or the basket with stone engaged may become impacted in the body.¿ ¿repetition of stone retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a stone or could cause the basket with stone engaged to become impacted in the body.If stone retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or sheath is bent, etc.) is detected during the inspection.¿ ¿if retrieval can no longer be performed, determine how to handle the instrument from an expert¿s viewpoint on the basis of the understanding about procedures described in chapter 11, ¿emergency treatment¿.Do not withdraw this instrument abruptly or with excessive force.This could cause perforation, bleeding, or mucous membrane damage.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18765854
Report Number9614641-2024-00460
Device Sequence Number4526147
Product Code LQR
UDI-Device Identifier14953170395328
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot Number32K 17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer01/24/2024
06/19/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date02/23/2024
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown